# SDR 2013FA0000056

- Difficulty date: January 25, 2013
- Submitted: January 25, 2013
- Operation: General aviation
- Aircraft: N84EC
- Make and model: Cessna S550
- Aircraft serial: 0014
- Aircraft time: 13,377 hours, 11,904 cycles
- Engine: Pwa JT15D1
- Engine time: 13,293 hours, 11,500 cycles
- System (JASC): 7330 · Engine Fuel Indicating System
- Part: Transmitter
- Part number: 99120316
- Part serial: 0773
- Condition: Broken
- Location: Rt Engine Fuel
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: E

## Discrepancy

ACFT DECLARED AN EMERGENCY, LANDING WITH THE RT ENGINE SHUTDOWN AND REPORTED THAT THE ENGINE FLAMED OUT ON TAKEOFF.  THERE WAS A SMALL AMOUNT OF FUEL IN THE COWLING.  ON REMOVAL OF THE COWLING IT WAS DISCOVERED THAT THE FUEL FLOW TRANSMITTER WAS BROKEN (TWO SCREWS SHEARED OFF AND THE BACK PLATE WAS RUPTURED).  INVESTIGATION SHOWED NO DEBRIS IN THE FUEL OR EVIDENCE OF CAUSE.  SUSPECT DUE TO THE ORIENTATION OF THE TRANSMITTER, THAT WATER COULD HAVE BUILT UP IN THE CAVITY OF THE FUEL FLOW TRANSMITTER OVER TIME AND SLOWLY FROZEN CAUSING THE SCREWS TO WEAKEN & FAIL, THE INCREASED PRESSURE OF THE FUEL ON TAKEOFF COULD HAVE CAUSED THE BACK PLATE TO RUPTURE THEREFORE STARVING THE ENGINE.
